| Model Number |
030456 |
| Medical Device Problem Codes |
Misfire (2532); Failure to Form Staple (2579)
| Health Effect - Clinical Code |
Failure to Anastomose (1028)
| Date of Event |
09/19/2023
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during an open total lung resection, during the third firing using the first handle with the third reload to remove the lung lobes, there was a clicking sound and anastomosis could not be continued since only about one-third of the staples were fired.Some deployed staples did not form the proper b shape.The same issue occurred with the second handle and a different reload during removal of the bronchus.The surgeon used a scissor to detach the tissues and sutured it to complete the surgery.
Additional Manufacturer Narrative
D10 concomitant products: egiaustnd, egiaustnd endogia ultra univ std stap, (lot #p2c0437s) 030456, 030456 endo gia r/or 45 4.8mm x6, (lot #t1a002x) egiaustnd, egiaustnd endogia ultra univ std stap, (lot #p2c0437s).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but three photos were available for evaluation.Visual inspection noted on the first image that the staples were protruding at the 2mm and 3mm cut line.The second image depicted the reload attached to the handle partially fired.The third image depicted a slightly different angle view of the reload attached to the handle partially fired.It was reported that the device initially fired but failed to complete the firing cycle and the staples did not form as expected.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.